Alert archive / Oregon / Red Flag Warnings in 2018

Red Flag Warning 11, NWS Medford, OR

July 20, 20184 counties in Oregon

NWS Medford, OR issued this red flag warning at Jul 20, 2018, 9:28 PM PDT for 4 counties in Oregon. It took effect at Jul 21, 2018, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2018, 9:28 PM PDT (04:28 UTC)
In effect from
Jul 21, 2018, 1:00 PM PDT
Expired
Jul 21, 2018, 9:00 PM PDT
In force
8 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 97 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 4.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2018-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2018-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2747 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

556 
WWUS86 KMFR 210428
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
928 PM PDT Fri Jul 20 2018

...Gusty wind and low relative humidity expected once again in the
Illinois Valley and Rural portions of the Coastal Range on
Saturday... 

... Isolated to scattered thunderstorms possible Sunday...

.Continued hot temperatures will combine with colder air moving in
the upper atmosphere to bring isolated to scattered thunderstorms
to the region Sunday. The greatest coverage of lightning strikes
will be from the Mt. Shasta area to the east and northeast, but
with extremely dry fuels from the Cascades westward the
probability of strikes causing quickly growing ignitions is very
high.

ORZ620-211630-
/O.CAN.KMFR.FW.W.0010.000000T0000Z-180721T0500Z/
/O.NEW.KMFR.FW.W.0011.180721T2000Z-180722T0400Z/
Western Rogue Basin including the Illinois Valley-
928 PM PDT Fri Jul 20 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY FOR
STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 620...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 1 PM to 9 PM PDT Saturday. The
previous Red Flag Warning for earlier today has been cancelled.

* Impacts: Strong, gusty northeast winds with low relative 
  humidity and high fire danger will likely contribute to a 
  significant spread of new and existing fires.

* Affected area: Portions of the Illinois Valley. This includes the
  Klondike and Granite Wildfires, Wilderville, Selma, and Cave
  Junction.

* Wind: North to northeast 5 to 15 mph with gusts up to 30 mph.

* Humidity: As low as 13 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

Precautionary/preparedness actions...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
WILL OCCUR SHORTLY. 

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE ANY NEW FIRES 
TO SPREAD VERY RAPIDLY.

ONE LESS SPARK, ONE LESS WILDFIRE

&&

$$

ORZ619-211630-
/O.NEW.KMFR.FW.W.0011.180721T2000Z-180722T0400Z/
Western Rogue River-Siskiyou National Forest-
928 PM PDT Fri Jul 20 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY FOR
STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 619...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 1 PM to 9 PM PDT Saturday.

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: In Southwest OR...Rural portions of the Coastal 
  Range. This includes the Quail Prairie Lookout.

* Wind: Northeast 5 to 15 mph with gusts up to 25 mph.

* Humidity: As low as 14 percent.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr 

Precautionary/preparedness actions...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
WILL OCCUR SHORTLY. 

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE ANY NEW FIRES 
TO SPREAD VERY RAPIDLY.

ONE LESS SPARK, ONE LESS WILDFIRE

&&

$$

CAZ280>282-284-285-ORZ621>625-211630-
/O.CON.KMFR.FW.A.0006.180722T2100Z-180723T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-Shasta-
Trinity National Forest in Siskiyou County-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Siskiyou Mountains-Eastern Rogue Valley-Southern Oregon Cascades-
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
928 PM PDT Fri Jul 20 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR
FIRE WEATHER ZONES 280...281...282...284...285...621...622...623...
624 AND 625...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: 
  In Northern CA Fire Zones...280...281...282...284...285.
  In South Central OR Fire Zones...624...625.
  In Southwest OR Fire Zones...621...622...623.

* Counties affected: 
  In Northern CA...Modoc...Siskiyou.
  In South Central OR...Harney...Klamath...Lake.
  In Southwest OR...Jackson...Josephine.

* Thunderstorms: Will start to develop by early afternoon, with
the strongest and most widespread development late afternoon into
early evening. Thunderstorms that develop earlier will be mostly
dry.

* Humidity: As low as 14 percent.

$$


Visit us at www.weather.gov/Medford
3 follow-up statements
340 
WWUS86 KMFR 211631
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
931 AM PDT Sat Jul 21 2018

...Gusty wind and low relative humidity expected once again in the
Illinois Valley and Rural portions of the Coastal Range this
afternoon...

...Isolated to scattered thunderstorms possible Sunday...

.Continued hot temperatures will combine with colder air moving in
the upper atmosphere to bring isolated to scattered thunderstorms
to the region Sunday. The greatest coverage of lightning strikes
will be from the Mt. Shasta area to the east and northeast, but
with extremely dry fuels from the Cascades westward the
probability of strikes causing quickly growing ignitions is very
high.

ORZ619-620-220400-
/O.CON.KMFR.FW.W.0011.180721T2000Z-180722T0400Z/
Western Rogue River-Siskiyou National Forest-
Western Rogue Basin including the Illinois Valley-
931 AM PDT Sat Jul 21 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY FOR
STRONG GUSTY WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONES 
619 AND 620...

* Impacts: Strong, gusty northeast winds with low relative humidity
  and high fire danger could contribute to a significant spread of
  new and existing fires.

* Affected area: Portions of the Illinois Valley. This includes the
  Klondike and Granite Wildfires, Wilderville, Selma, and Cave
  Junction. Rural portions of the Coastal Range in extreme Western
  Josephine County and Eastern Curry County, including Quail 
  Prairie Lookout.

* Wind: North to northeast 10 to 15 mph with gusts up to 25 mph.

* Humidity: As low as 13 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

Precautionary/preparedness actions...

* A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
  WILL OCCUR SHORTLY. 

* STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE ANY NEW 
  FIRES TO SPREAD VERY RAPIDLY.

* ONE LESS SPARK, ONE LESS WILDFIRE

$$

CAZ280>282-284-285-ORZ621>625-220445-
/O.CON.KMFR.FW.A.0006.180722T2100Z-180723T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-Shasta-
Trinity National Forest in Siskiyou County-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Siskiyou Mountains-Eastern Rogue Valley-Southern Oregon Cascades-
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
931 AM PDT Sat Jul 21 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR
FIRE WEATHER ZONES 280...281...282...284...285...621...622...623...
624 AND 625...

* Impacts: Lightning on very dry fuels could produce numerous new 
  starts that pose a threat to life and property, and may overwhelm
  initial attack capabilities. 

* Affected area: 
  In Northern CA Fire Zones...280...281...282...284...285.
  In South Central OR Fire Zones...Southern 624...Southern 625.
  In Southwest OR Fire Zones...621...Southern 622...Southern 623.

* Counties affected: 
  In Northern CA...Modoc...Siskiyou.
  In South Central OR...Harney...Southern Klamath...Southern Lake.
  In Southwest OR...Southern Jackson...Josephine.

* Thunderstorms: Will start to develop late morning in Northern
  California, with the strongest and most widespread development 
  late afternoon into early evening. Thunderstorms that develop 
  earlier will be mostly dry.

* Humidity: As low as 14 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

Precautionary/preparedness actions...

* A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

* One less spark, one less wildfire

$$


Visit us at www.weather.gov/Medford
310 
WWUS86 KMFR 212146
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
246 PM PDT Sat Jul 21 2018

...Gusty wind and low relative humidity in the Illinois Valley and
   rural portions of the Coastal Range this afternoon...

...Isolated to scattered thunderstorms likely Sunday afternoon
   and evening, mostly from the Siskiyous south and Cascades east 
   south of Lake of the Woods...

CAZ280>282-284-285-ORZ621>625-221315-
/O.UPG.KMFR.FW.A.0006.180722T2100Z-180723T0600Z/
/O.NEW.KMFR.FW.W.0012.180722T1800Z-180723T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-Shasta-
Trinity National Forest in Siskiyou County-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Siskiyou Mountains-Eastern Rogue Valley-Southern Oregon Cascades-
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
246 PM PDT Sat Jul 21 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR
   ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 
   280...281...282...284...285...621...622...623...624 AND 625...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 11 AM to 11 PM PDT Sunday. The
Fire Weather Watch is no longer in effect.

* Impacts: Gusty thunderstorm winds could contribute to fire 
  spread. Despite rainfall, initial attack resources could be 
  overwhelmed and holdover fires are possible.

* Affected area: 
  In Northern CA Fire Zones...280...281...282...284...285.
  In South Central OR Fire Zones...south 624...southwest 625.
  In Southwest OR Fire Zones...621...southeast 622...623.

* Counties affected: 
  In Northern CA...Modoc...Siskiyou.
  In South Central OR...Harney...Klamath...Lake.
  In Southwest OR...Jackson...Josephine.

* Thunderstorms: Will start to develop late morning, with the 
  strongest and most widespread development late afternoon into
  early evening.

* Humidity: As low as 12 percent.

* Wind: West 5 to 10 mph.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr

* One less spark, one less wildfire

Precautionary/preparedness actions...
Abundant lightning on existing very dry fuels could cause numerous
new fire ignitions. Gusty and erratic outflow winds could also
create extreme fire growth potential.

&&

$$

ORZ619-620-220400-
/O.CON.KMFR.FW.W.0011.000000T0000Z-180722T0400Z/
Western Rogue River-Siskiyou National Forest-
Western Rogue Basin including the Illinois Valley-
246 PM PDT Sat Jul 21 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
   FOR STRONG GUSTY WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER
   ZONES 619 AND 620...

* Impacts:  Strong, gusty wind with low relative humidity and high
  fire danger will likely contribute to a significant spread of new
  and existing fires.

* Affected area: 
  In Southwest OR...Fire Weather Zones 619 and 620.

* Counties affected:
  In Southwest OR...Curry...Josephine.

* Wind: North 10 to 15 mph with gusts up to 25 mph.

* Humidity: As low as 13 percent.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr

* ONE LESS SPARK, ONE LESS WILDFIRE

Precautionary/preparedness actions...
Strong winds and low relative humidities will cause fires to
spread very rapidly.

&&

$$

Visit us at www.weather.gov/Medford
548 
WWUS86 KMFR 220349
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
849 PM PDT Sat Jul 21 2018

...Isolated to scattered thunderstorms likely Sunday afternoon and
evening, mostly from the Siskiyous south and Cascades east south 
of Lake of the Woods...

ORZ619-620-220500-
/O.EXP.KMFR.FW.W.0011.000000T0000Z-180722T0400Z/
Western Rogue River-Siskiyou National Forest-
Western Rogue Basin including the Illinois Valley-
849 PM PDT Sat Jul 21 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
STRONG GUSTY WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER   
ZONES 619 AND 620...

Winds are decreasing and relative humidity values are increasing. 
Therefore, will allow the red flag warning to expire. Dry grass 
and other fuels will still be receptive to ignition.

$$

CAZ280>282-284-285-ORZ621>625-222300-
/O.CON.KMFR.FW.W.0012.180722T1800Z-180723T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-Shasta-
Trinity National Forest in Siskiyou County-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Siskiyou Mountains-Eastern Rogue Valley-Southern Oregon Cascades-
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
849 PM PDT Sat Jul 21 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SUNDAY FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 
280...281...282...284...285...621...622...623...624 AND 625...

* Impacts: Gusty and erratic thunderstorm winds can contribute to
  fire spread. Additionally, despite any rainfall, any lightning
  strikes can create new ignitions which may overwhelm initial 
  attack resources and create holdover fires.

* Affected area: All of Siskiyou and Modoc Counties in California
  except west of Highway 96 in Siskiyou County. For Oregon, the
  warning covers the Cascade-Siskiyou National Monument, the
  southern portion of the Rogue River National Forest, and the
  southern half of Klamath and Lake Counties excluding Hart
  Mountain.
 
* Thunderstorms: Will start to develop late morning, with the
  strongest and most widespread development late afternoon into 
  early evening.

* Humidity: As low as 12 percent.

* Wind: West 5 to 10 mph. Winds could become erratic and gust to 30
  mph near thunderstorms.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

* One less spark, one less wildfire

$$


Visit us at www.weather.gov/Medford

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 20, 8:34 PM PDT, 54 minutes earlier.

Area forecast discussion, Jul 20, 8:34 PM PDT, 54 minutes before
Area Forecast Discussion
National Weather Service Medford OR
834 PM PDT Fri Jul 20 2018

.DISCUSSION...Current observations around the area include smoke
in many of the west side valleys. Current Visibility at KMFR is
locked in at one and three quarters of a mile, however to the
north, visibilities are better. To the south (toward Ashland),
visibilities are likely even worse. The smoke extends all the way
from the Coast south of Gold Beach all the way to Bly and many
areas south in between.

Meanwhile, observations in the Illinois Valley are showing
conditions very near Red Flag (15% humidity and gusts to 21 mph).
Have gone ahead and extended that Red Flag warning for 2 hours to
remain on the safe side. That being said, am considering another
red flag warning for tomorrow afternoon for the Illinois Valley
and portions of the Coastal Range. This could impact the Klondike
and the Granite fires. Additionally, it appears as if Modoc County
could reach near critical fire levels as well, but this is
particularly complex since we have a slight chance for a
thunderstorm or two in Modoc County in which moisture will need to
be present. Thus, will need to investigate a little bit further
before making any decisions.

Otherwise, the main concern for the forecast period is to look at
the timing and location of potential thunderstorms for Sunday.
The trigger remains weak, although moisture still looks pretty
high. Am not making any changes to the forecast in this update for
tonight, but there is lots to look at. -Schaaf

&&

.MARINE...Updated 800 PM PDT Friday 20 July 2018...High
pressure offshore and a thermal trough at the coast will persist
through Saturday night with gusty north winds and very steep wind
driven seas. Made a few changes tonight reducing the area of gales.
Buoy 27 hasn't reported gales for the last few hours.  Still have an
area of gales beyond 10 nm of shore, but within 10 nm of shore and
south of Cape Blanco, it will just be hazardous seas.

Winds and seas will then see a weakening trend late Saturday night
into at least Wednesday. The weakening will be due to the thermal
trough moving inland with high pressure building into the waters.
Though conditions will be improved, steep seas are likely on Sunday
and are also possible in the outer waters south of Cape Blanco on
Monday. Northerly winds may increase on Thursday into Friday.

-Petrucelli/Smith

&&

.PREV DISCUSSION... /Issued 608 PM PDT Fri Jul 20 2018/

DISCUSSION...Updated 300 PM PDT Friday 20 July 2018...The
forecast has become increasingly complex and impactful, now that
we have multiple active fires, smoke and unhealthy air quality,
another heatwave on the way, and more chances for thunderstorms.

Temperatures today are running about 5 degrees lower than
yesterday for areas that have the heaviest smoke, and temperatures
are higher than yesterday by about 5 degrees in areas outside of
the smoke in the Umpqua Basin around Roseburg.

Tomorrow temperatures should trend upward by a few degrees, with
readings about 5 degrees above normal for this time of year. Just
enough moisture will creep up from the south to bring a slight
chance for thunderstorms into the southeast portion of Modoc
County. Latest model data suggests no thunderstorms, but after
observing the models going back and forth the past few days, we
decided to keep in the slight chance of thunder there.

On Sunday, we'll have a combination of trigger, moisture, and
instability to support thunderstorm chances. The trigger will be
weak shortwave energy moving up from the south. This is noticeably
weaker than the energy that brought the thousands of cloud to
ground lightning strikes last Sunday, but it should be enough to
kick off some thunderstorms. The moisture is certainly sufficient
with PW values near an inch and a large area of H5-H7 humidity of
60% or greater. Lastly, H8 computed Lifted Index values of -2C to
-3C and CAPE values near 1000 J/kg suggest enough instability to
support thunderstorms. Even areas that see isolated thunderstorm
coverage could see a significant amount of new lightning starts  due
to the very dry vegetation. Please see the fire weather  discussion
below for more details.

Temperatures begin a significant trend upward on Monday, and the
hottest conditions should last through Wednesday. Smoke will likely
prevent many areas from experiencing the full extent of the heat,
and we've kept temperatures slightly below guidance for now.
Tomorrow, we'll continue to evaluate and consider a heat advisory or
excessive heat watch for areas. Instability does hang around Monday,
and will continue to bring a slight chance for thunderstorms, though
chances don't look as high as Sunday.

Another hot day is expected Wednesday, and then there are some model
differences in terms of when cooling will occur. The GFS suggests
cooling by Thursday, while the EC maintains the heat. If past is
prologue, we'll likely be in store for at least another very hot
day.

-Keene

AVIATION...For the 21/00Z TAFs...Wildfire smoke continues over many
of the inland valleys west of the Cascades. Lower visibilities along
with IFR/MVFR Cigs will exist near these fires. The Garner
complex and fires to the north continue to undergo significant
activity and smoke output this afternoon and evening. IFR
visibilities are occuring at MFR due to this increased smoke
output. During the last two evenings, the smoke clearing out
briefly at MFR with the increased northerly winds. Moderate to low
confidence this will happen considering how thick the smoke is at
1z.

At the coast, the main concern will be gusty north winds, north of
Cape Blanco through this evening with gusts to 35 kts likely at
North Bend. VFR cigs will continue through this evening. Guidance
hints at marine stratus developing around daybreak Saturday with
MVFR cigs, but more likely the cloud cover will be scattered and
this is indicated in the TAF. Gusty north winds will be a concern
again for similar locations at the coast.

-Smith

FIRE WEATHER...Updated 330 PM PDT Friday 20 July 2018...

A thermal trough pattern will continue to deliver north winds and
dry conditions to the forecast area. Burning periods will gradually
lengthen through Saturday at least. North to south valleys will be
favored for the strongest winds into this evening, and this will
combine with low humidity in the Illinois Valley portion of FWZ620,
and a Red Flag Warning for that area continues to highlight these
expected conditions.

Saturday will see north winds trending lower but west winds on the
East Side of the Cascades will increase some. Additionally, moisture
and instability will increase some from the south and bring a slight
chance for thunderstorms to eastern Siskiyou and Modoc Counties.
Winds and RH may combine again in the Illinois Valley again Saturday
afternoon, and will see if the next model runs continue to trend
this way and issue a watch if they do.

Thanks to a disturbance to the north and some southerly flow to the
ridge levels, the thermal trough and gusty north wind pattern
weakens on Sunday. Models continue to show the thermal ridge moving
inland into the Cascades Sunday. This would create a very dry and
steep lapse rate near the ground. This will combine with cooler
temperatures moving in aloft and an unstable air mass developing
over much of the region. Each model run continues to creep the area
of instability farther north into the west side of Oregon, and the
current watch may creep farther north by the time we reach the
Sunday time frame. These thunderstorm chances basically cover the
Siskiyous southward and Cascades eastward. Although we are only
expecting isolated thunderstorms over the west side Saturday, ERC's
and 1000 hr fuels are at record levels and over the west side the
almost every strike resulted in a start last Sunday. Instability
weakens but remains over the region Monday, but with weak steering
winds anything that develops should latch to terrain.

-Sven

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Sunday afternoon through Sunday evening
     for ORZ621>625.
     Red Flag Warning until 10 PM PDT this evening for ORZ620.

CA...Fire Weather Watch from Sunday afternoon through Sunday evening
     for CAZ280>282-284-285.

Pacific Coastal Waters...Small Craft Advisory until 5 AM PDT Sunday for
     PZZ350-356-370-376.
     Gale Warning until 5 AM PDT Sunday for PZZ356-376.
     Hazardous Seas Warning until 5 AM PDT Sunday for PZZ356-370-376.

BMS/CZS/NSK

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:36 AM PDTSmall Craft AdvisoryMFR41 hr
Jul 21, 3:36 AM PDTSmall Craft Advisory for Hazardous SeasMFR41 hr
Jul 21, 2:10 PM PDTExcessive Heat WatchMFRCoos, Curry, Douglas, Jackson, Josephine24 hr
Jul 21, 2:46 PM PDTRed Flag WarningMFRDouglas, Harney, Jackson, Josephine, Klamath, Lake32 hr

Nearby

Red Flag Warnings in Oregon, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.